×

zbMATH — the first resource for mathematics

Singular loci of ladder determinantal varieties and Schubert varieties. (English) Zbl 1001.14019
The authors give an interpretation of “ladder determinantal varieties” as “opposite cells” in a suitable Schubert variety. It is then possible to determine the singular loci of these varieties. This leads to a conjecture on the irreducible components of the singular locus of a Schubert variety in the flag variety.
The essentially novel results of this article appear in sections 7 and 8 where an explicit description of the singular locus of a ladder determinantal variety of mixed type is provided. The last section deals with a reformulation of a previously published conjecture about the irreducible components of the singular locus of a Schubert variety in the classical manifold of full flags.
The reference to this reviewer’s article, as it appears in the introduction, states: “An identification similar to that in theorem 1 for the case \(t_1=\cdots=t_l\) has also been obtained by Mulay”. This is somewhat misleading since the reviewer’s article [S. B. Mulay, Adv. Math. 74, No. 1, 1-30 (1989; Zbl 0693.14021)] contains an algorithm for identification (and more) can be deduced in a straightforward manner.

MSC:
14M12 Determinantal varieties
14M15 Grassmannians, Schubert varieties, flag manifolds
14B05 Singularities in algebraic geometry
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Borel, A., Linear algebraic groups, (1991), Springer-Verlag New York · Zbl 0726.20030
[2] Bourbaki, N., Groupes et algèbres de Lie, (1968), Hermann Paris
[3] Bruns, W.; Vetter, U., Determinantal rings, Lecture notes in mathematics, 1327, (1988), Springer-Verlag New York
[4] A. Conca, Gröbner Bases and Determinantal rings, Dissertation, Universität Essen, 1993.
[5] A. Conca, and, J. Herzog, Ladder determinantal rings have rational singularities, preprint, 1996. · Zbl 0908.13005
[6] Cox, D.; Little, J.; O’Shea, D., Ideals, varieties and algorithms, (1992), Springer-Verlag New York
[7] Glassbrenner, D.; Smith, K.E., Singularities of certain ladder determinantal varieties, J. pure appl. algebra, 100, 59-75, (1995) · Zbl 0842.13008
[8] Hartshorne, R., Algebraic geometry, (1977), Springer-Verlag New York · Zbl 0367.14001
[9] Herzog, J.; Trung, N.V., Gröbner bases and multiplicity of determinantal and Pfaffian ideals, Adv. math., 96, 1-37, (1992) · Zbl 0778.13022
[10] Kempf, G.; Ramanathan, A., Multicones over Schubert varieties, Invent. math., 87, 353-363, (1987) · Zbl 0615.14028
[11] Lakshmibai, V.; Musili, C.; Seshadri, C.S., Cohomology of line bundles of G/B, Ann. sci. école norm. sup. (4), 7, 90-137, (1974) · Zbl 0338.14017
[12] Lakshmibai, V.; Sandhya, B., Criterion for smoothness of Schubert varieties in SL(n)/B, Proc. Indian acad. sci. math. sci., 100, 45-52, (1990) · Zbl 0714.14033
[13] Lakshmibai, V.; Weyman, J., Multiplicities of points on a Schubert variety in a minuscule G/P, Adv. math., 84, 179-208, (1990) · Zbl 0729.14037
[14] A. Lascoux, Foncteurs de Schur et Grassmannienne, Thesis, Université de Paris VII, 1977.
[15] J. V. Motwani, and, M. A. Sohoni, Normality of ladder determinantal rings, preprint, 1994. · Zbl 0951.13008
[16] Mulay, S.B., Determinantal loci and the flag variety, Adv. math., 74, 1-30, (1989) · Zbl 0693.14021
[17] Narasimhan, H., The irreducibility of ladder determinantal varieties, J. algebra, 102, 162-185, (1986) · Zbl 0604.14045
[18] Ramanan, S.; Ramanathan, A., Projective normality of flag varieties and Schubert varieties, Invent. math., 79, 217-224, (1985) · Zbl 0553.14023
[19] Ramanathan, A., Schubert varieties are arithmetically cohen – macaulay, Invent. math., 80, 283-294, (1985) · Zbl 0541.14039
[20] Ramanathan, A., Equations defining Schubert varieties and Frobenius splitting of diagonals, Inst. hautes études sci. publ. math., 65, 61-90, (1987) · Zbl 0634.14035
[21] Svanes, P., Coherent cohomology on Schubert subschemes of flag schemes, Adv. math., 14, 369-453, (1974) · Zbl 0308.14008
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.